Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 3, 2019, 7:11 PM EDT for 5 counties in Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 3, 2019, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WGUS53 KIND 032311
FFWIND
INC027-055-083-101-153-040215-
/O.NEW.KIND.FF.W.0042.190703T2311Z-190704T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
711 PM EDT Wed Jul 3 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southern Sullivan County in southwestern Indiana...
Northeastern Knox County in southwestern Indiana...
Northeastern Martin County in southwestern Indiana...
Southern Greene County in southwestern Indiana...
Northeastern Daviess County in southwestern Indiana...
* Until 1015 PM EDT.
* At 710 PM EDT, Doppler radar indicated over two inches of rain
have already fallen over parts of the warned area.
* Some locations that will experience flooding include...
Linton, Bloomfield, Lyons, Carlisle, Elnora, Oaktown, Sandborn,
Newberry, Crane, Pleasantville, Owensburg and Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3904 8725 3900 8668 3889 8668 3884 8753
3886 8755 3888 8754 3890 8754 3889 8753
3890 8753 3890 8752 3892 8753 3896 8751
3897 8753 3899 8758
$$
MK1 follow-up statement
139
WGUS73 KIND 040209
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1009 PM EDT Wed Jul 3 2019
INC027-055-083-101-153-040219-
/O.EXP.KIND.FF.W.0042.000000T0000Z-190704T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sullivan IN-Knox IN-Martin IN-Greene IN-Daviess IN-
1009 PM EDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN SULLIVAN...NORTHEASTERN
KNOX...NORTHEASTERN MARTIN...SOUTHERN GREENE AND NORTHEASTERN DAVIESS
COUNTIES WILL EXPIRE AT 1015 PM EDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3904 8725 3900 8668 3889 8668 3884 8753
3886 8755 3888 8754 3890 8754 3889 8753
3890 8753 3890 8752 3892 8753 3896 8751
3897 8753 3899 8758
$$
RyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:50 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 3, 6:50 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 650 PM EDT Wed Jul 3 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 330 PM EDT Wed Jul 3 2019 Upper waves, a moist and unstable atmosphere and weekend front will combine to trigger off an on thunderstorms through the Holiday weekend. Meanwhile, next week will be mostly dry as a ridge of high pressure builds across the Plains. Temperatures will be near normal through next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 330 PM EDT Wed Jul 3 2019 Upper impulses, outflow boundaries, deep moisture and strong instability will result in continued convection with lesser coverage expected late evening and overnight with the loss of solar heating. A few storms could be severe with damaging winds per the Storm Prediction Center Day1 Marginal Risk over all of central Indiana. Slow storm movement and brief heavy downpours could result in localized flooding. The heat will be another issue. With temperatures in the lower 90s and dew point temperatures in the 70s, the Heat Index will approach 100 degrees at times through 6 pm. && .SHORT TERM...(Independence Day through Saturday) Issued at 330 PM EDT Wed Jul 3 2019 Models in good agreement that upper impulse will move over the area through the weekend, and a cold front will drop southeast across the area Friday night and Saturday. The synoptic lift along with small scale boundaries will interact with a warm, humid and unstable airmass and result in the continued threat of thunderstorms. The best chances will be Friday afternoon and Saturday afternoon as the front enters the equation. Slow storm movement and downpours in the stronger storms will result in the threat for localized flooding. Blend afternoon temperatures in the upper 80s look reasonable and with dew point temperatures in the lower and middle 70s, the heat index will be in the 90s during the afternoon hours. && .LONG TERM (Saturday night through Wednesday)... Issued at 305 PM EDT Wed Jul 3 2019 Ensembles continue to show minimal spread in the 500mb height fields for the medium and longer term periods. The quasi-zonal orientation to the heights will begin to relax a little late in the weekend, then it appears some ridging returns across the Central CONUS for towards the middle of next week. Temperatures will generally return to more seasonal conditions with highs in the lower to middle 80s late in the weekend through early next week, then current indications are that with some ridging returning highs will once again push into the upper 80s to around 90 by middle of next week. Precipitation chances will continue to be the typical diurnally driven development with scattered thunderstorms occasionally throughout the extended periods. There may be a few periods that remain dry in the extended, but at this distance guidance does not provide a clear picture on which period will be dry. && .AVIATION /Discussion for 040000Z TAF Issuance/... Issued at 650 PM EDT Wed Jul 3 2019 Convection early this evening has focused south of Interstate 70 and especially over the lower Wabash Valley. Outside of perhaps a brief early impact at KBMG...expect storms will gradually diminish with the loss of heating near or just after sunset. The rest of the overnight will see quiet and mainly dry weather...with perhaps visibility restrictions developing within fog at KBMG and KHUF. Thursday will bring another warm and humid day with scattered convection developing across central Indiana by early to mid afternoon and continuing into the evening. Will bring VCTS wording in by 17-18Z through the end of the forecast period. Any storm that tracks over one of the terminals will have the potential to cause brief IFR and lower restrictions. A general light southwest flow will persist into Thursday night. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....BEACH AVIATION...Ryan
Hazardous weather outlook, Jul 3, 4:42 AM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 442 AM EDT Wed Jul 3 2019 INZ021-028>031-035>049-051>057-060>065-067>072-040845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 442 AM EDT Wed Jul 3 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered thunderstorms will be around today into tonight. Isolated severe storms are possible. Hazards: Damaging winds, heavy rain and flooding, lightning. Timing: Thunderstorms are possible any time through tonight. Highest chances for severe storms will be this afternoon into early evening. Discussion: Scattered thunderstorms will continue today into tonight. Very warm and humid conditions will continue, with heat index values in the mid 90s today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is possible at times for all or parts of the area into next week. Very warm and humid conditions will continue into Friday. Besides lightning any storm may produce gusty winds and heavy rain. Discussion: A front along with upper disturbances will bring chances for thunderstorms into next week. .SPOTTER INFORMATION STATEMENT... There is a low chance for spotter activation this afternoon into early evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 3, 5:11 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SHELBYVILLE 39.52N 85.77W
07/03/2019 SHELBY IN LAW ENFORCEMENT
CARS FLOODED IN INTERSECTIONS, ESTIMATED
8-12 INCHES WATER IN ROADS.
&&
KHLocal storm report, Jul 3, 5:27 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 NNW WORTHINGTON 39.13N 86.99W
07/03/2019 GREENE IN TRAINED SPOTTER
LARGE TREE DOWN ACROSS ROAD.
&&
KHSpecial weather statement, Jul 3, 5:30 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Indianapolis IN 530 PM EDT Wed Jul 3 2019 INZ052-053-061-062-032215- Owen IN-Clay IN-Greene IN-Monroe IN- 530 PM EDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...SOUTHWESTERN CLAY...SOUTHERN OWEN AND NORTHERN GREENE COUNTIES UNTIL 615 PM EDT... At 529 PM EDT, Doppler radar was tracking a cluster of strong thunderstorm 10 miles north of Bloomfield, or 21 miles west of Bloomington, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bloomington, Spencer, Ellettsville, Jasonville, Worthington, Clay City, Coal City, Indiana University, Harrodsburg, Freedom, Solsberry, Vicksburg and Whitehall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3928 8720 3928 8652 3899 8653 3908 8723 TIME...MOT...LOC 2129Z 273DEG 17KT 3918 8692 Ryan
Local storm report, Jul 3, 5:31 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD SHELBYVILLE 39.52N 85.78W
07/03/2019 SHELBY IN PUBLIC
PICTURE OF INTERSECTION FLOODED VIA TWITTER.
&&
KHLocal storm report, Jul 3, 6:16 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 4 NW BRUCEVILLE 38.81N 87.46W
07/03/2019 E60 MPH KNOX IN EMERGENCY MNGR
60 MPH WIND GUST ESTIMATED AT EMISON.
&&
MKSpecial weather statement, Jul 3, 6:18 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
618 PM EDT Wed Jul 3 2019
INZ060>062-067>070-032300-
Daviess IN-Knox IN-Martin IN-Lawrence IN-Greene IN-Sullivan IN-
Monroe IN-
618 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...SOUTHEASTERN
SULLIVAN...NORTHERN KNOX...NORTHERN MARTIN...GREENE...NORTHWESTERN
LAWRENCE AND NORTHERN DAVIESS COUNTIES UNTIL 700 PM EDT...
At 618 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Bloomington to 8 miles
south of Bloomfield to near Russellville. Movement was east at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Bloomington, Vincennes, Bloomfield, Bicknell, Odon, Oolitic, Lyons,
Carlisle, Elnora, Oaktown, Bruceville, Plainville, Sandborn,
Edwardsport, Switz City, Newberry, Crane, Smithville, Bartlettsville
and Burns City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3867 8759 3869 8752 3874 8750 3877 8750
3877 8751 3878 8749 3893 8752 3896 8751
3897 8753 3903 8708 3921 8651 3906 8637
3905 8637 3901 8632 3900 8632 3881 8671
3862 8762 3864 8762
TIME...MOT...LOC 2218Z 286DEG 14KT 3904 8660 3890 8697 3877 8751
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:23 PM EDT | Flash Flood Warning | IND | Shelby | 3 hr |
| Jul 3, 4:28 PM EDT | Flash Flood Warning | IND | Henry, Rush | 3 hr |
| Jul 3, 4:33 PM EDT | Special Weather Statement | IND | Bartholomew | 27 min |
| Jul 3, 4:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 33 min |
| Jul 3, 5:16 PM EDT | Areal Flood Advisory | IND | Marion | 3 hr |
| Jul 3, 5:23 PM EDT | Flash Flood Warning | IND | Clay, Vigo | 3 hr |
| Jul 3, 5:30 PM EDT | Special Weather Statement | IND | Greene | 45 min |
| Jul 3, 5:47 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 28 min |
| Jul 3, 6:02 PM EDT | Flash Flood Warning | IND | Greene, Monroe, Owen | 3 hr |
| Jul 3, 6:18 PM EDT | Special Weather Statement | IND | Greene, Knox, Monroe | 42 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.